MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 31MECJ-502
Medical Device Problem Codes Obstruction of Flow (2423); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 31mm masters series mitral valve ((b)(4)) and 23mm masters series aortic valve ((b)(4)) were implanted during a concomitant mvr and avr procedure.A leaflet tester was used to test function of the leaflets.While weaning the patient from cardiopulmonary bypass, the pa pressure was noted to be very low.The left atrium was reopened and one leaflet from the mitral valve was noted to be dislodged from the butterfly hinge and had obstructing both leaflets.The mitral valve was explanted and a second 31mm masters series mitral valve was implanted.The patient is reported to be stable and has moved to the icu with all the parameters within normal range.
 
Additional Manufacturer Narrative
The reported event of ¿leaflet from the mitral valve was noted to be dislodged from the butterfly hinge¿ was confirmed.The reported event of ¿obstruction of the leaflets¿ was not confirmed.The returned 31mm masters series valve was returned with one leaflet dislodged and fractured.There was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged and fractured leaflet.Rather, the dislodged and fractured leaflet is consistent with some external force applied to the valve which overstressed the carbon material.The intact leaflet was properly inserted within the orifice and able to fully open and close with no resistance occurring.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7820632
Report Number2648612-2018-00064
Device Sequence Number19444778
Product Code LWQ
UDI-Device Identifier05414734006613
UDI-Public05414734006613
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Model Number31MECJ-502
Device Catalogue Number31MECJ-502
Device Lot Number6242778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient Weight52